Texas, 2016Damaging Wind and Lightning Strike in Texas, July 27, 2016
July 27, 2016 · NWS SHV · 2 events in 2 counties and zones
Scattered strong storms developed during the heating of the afternoon across Northeast Texas. These storms developed along a residual outflow boundary from previous convection that had developed ahead of a weak upper level disturbance.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong storms developed during the heating of the afternoon across Northeast Texas. These storms developed along a residual outflow boundary from previous convection that had developed ahead of a weak upper level disturbance. This outflow boundary and complex of storms moved almost due south into Northeast Texas during the evening hours. One storm in Wood County produced strong damaging wind gusts which downed trees and powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 4:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 27, 4:58 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
558 PM CDT WED JUL 27 2016
.AVIATION...
Remnant shear axis in the form of a filling upper trough continues
to define itself across the Tenn Valley into the heart of the
Four State Region into Southeast Texas attm. Taking a look at the
latest radar mosaic...the LFK/SHV/MLU/ELD terminals are pretty
well worked over from earlier convection. Terminals that are still
very unstable as of the 23z timeframe are the GGG and TYR
terminals and for that reason...have hit the possibility of strong
and gusty winds along with lower vsbys and ceilings with
convection for the first couple hours in the TAF period.
While the upper level trough lifts out into the Tenn Valley
another weak disturbance aloft will shift south and east in its
predecessors wake overnight tonight and that combined with a
myriad of sfc based outflow boundaries could provide the necessary
ingredients for additional nocturnal convection overnight...
something the short term progs are hinting at. Otherwise...kept
VCSH and/or VCTS going through much of the day Thursday as all the
above mentioned ingredients will be in play once again along with
daytime instability.
13
&&
.PREV DISCUSSION... /issued 249 PM CDT WED JUL 27 2016/
DISCUSSION...
Enhanced sea breeze/tropical moisture surge has resulted in near-
widespread coverage of shwrs/tstms this afternoon. This has kept
our temps from warming much, at least relatively speaking,
especially across n LA/srn AR.
Weak upper trof will spill over the ern periphery of the Four
Corners ridge and swd into our region tonight into Thursday,
merging with the stalled ely wave present over ern LA. This will
continue our chances for enhanced diurnal convection through
Friday and Saturday, although most recent raw model output has
trimmed back on coverage. Consensus blends continue to keep our
temps below normal with PoPs in the 40-60 percent range. However,
PoPs have been overdone in the last several days, so have trended
them down some from guidance. Subsequently, feel that guidance may
be too cool on max temps, so have trended a few degrees above.
With convective coverage dwindling during the weekend, we may be
looking at the possibility of Heat Advisories again.
The upper ridge will begin to flex its influence over our region
as we move into next work week. Models keeping some chances for
aftn convection mainly over the ern half of the region, but we
will likely see our temps reaching back into the upper 90s
sometime next week despite this.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 91 76 94 / 30 50 20 30
MLU 74 89 74 92 / 40 50 20 40
DEQ 74 89 73 92 / 40 50 20 40
TXK 75 88 74 91 / 40 50 20 40
ELD 73 87 74 90 / 40 50 20 40
TYR 76 93 76 95 / 30 40 20 30
GGG 75 91 75 94 / 30 40 20 30
LFK 76 94 76 96 / 20 40 20 30
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&
12/13
Hazardous weather outlook, Jul 27, 10:47 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT WED JUL 27 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1147 AM CDT WED JUL 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE TODAY. GUSTY
WINDS...HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE IN THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE DURING
PEAK DAYTIME HEATING FROM THURSDAY THROUGH TUESDAY. THE STRONGEST
STORMS COULD PRODUCE GUSTY WINDS...BRIEF HEAVY RAINFALL...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. IN ADDITION...HEAT INDEX
VALUES WILL RANGE BETWEEN 100 AND 105 SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS SHOULD NOT BE NEEDED THROUGH TONIGHT.
12
In the hours before
Special weather statement, Jul 27, 3:39 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT WED JUL 27 2016
ARZ070-LAZ001-TXZ112-126-272230-
MILLER AR-CADDO LA-MARION TX-CASS TX-
439 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER COUNTY...
NORTHWESTERN CADDO PARISH...NORTHEASTERN MARION AND SOUTHEASTERN CASS
COUNTIES UNTIL 530 PM CDT...
AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LINDEN AND KILDARE...OR 10 MILES SOUTH OF ATLANTA...MOVING EAST
AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATLANTA...VIVIAN...OIL CITY...HOSSTON...RODESSA...BELCHER...IDA...
GILLIAM...SMITHLAND...BRIGHTSTAR...KILDARE...LODI...MCLEOD...
BIVINS...RAVANNA...GRAY...KIBLAH AND CAVETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3311 9432 3313 9385 3309 9386 3306 9383
3304 9383 3303 9381 3301 9383 3298 9382
3295 9384 3293 9380 3288 9382 3287 9380
3285 9381 3286 9378 3284 9378 3279 9382
3279 9379 3276 9379 3274 9381 3275 9431
TIME...MOT...LOC 2138Z 269DEG 8KT 3298 9423
19Special weather statement, Jul 27, 3:48 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT WED JUL 27 2016
TXZ096-108-109-272230-
RED RIVER TX-TITUS TX-FRANKLIN TX-
448 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RED RIVER...NORTHWESTERN
TITUS AND NORTHERN FRANKLIN COUNTIES UNTIL 530 PM CDT...
AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOGATA...OR NEAR HAGANSPORT...MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...BOXELDER...HAGANSPORT...BOGATA...WILKERSON...
TALCO...JOHNTOWN...CUTHAND AND HARTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3349 9531 3348 9486 3318 9496 3327 9531
TIME...MOT...LOC 2148Z 292DEG 6KT 3342 9526
19
Special weather statement, Jul 27, 4:22 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT WED JUL 27 2016
TXZ109>112-125-126-137-138-272300-
GREGG TX-MARION TX-TITUS TX-CAMP TX-HARRISON TX-CASS TX-UPSHUR TX-
MORRIS TX-
522 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRIS...NORTHWESTERN
HARRISON...CAMP...WESTERN MARION...SOUTHEASTERN TITUS...SOUTHWESTERN
CASS...UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 600 PM CDT...
AT 521 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
CEDAR SPRINGS...OR 15 MILES NORTHEAST OF GILMER...MOVING SOUTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...GILMER...PITTSBURG...LEESBURG...DAINGERFIELD...
JEFFERSON...LINDEN...HUGHES SPRINGS...LONE STAR...ORE CITY...
EAST MOUNTAIN...CEDAR SPRINGS...DIANA...WEST MOUNTAIN...NEWSOME...
ROSEWOOD...WOODLAWN...JENKINS...CASON AND HARLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3302 9515 3311 9432 3254 9430 3262 9515
TIME...MOT...LOC 2221Z 328DEG 15KT 3287 9474
19
Special weather statement, Jul 27, 4:29 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT WED JUL 27 2016
ARZ070-LAZ001-TXZ112-126-138-272315-
MILLER AR-CADDO LA-MARION TX-HARRISON TX-CASS TX-
529 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER COUNTY...
NORTHWESTERN CADDO PARISH...NORTHEASTERN HARRISON...EASTERN MARION
AND SOUTHEASTERN CASS COUNTIES UNTIL 615 PM CDT...
AT 528 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
SMITHLAND...OR 18 MILES NORTH OF MARSHALL...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...ATLANTA...VIVIAN...BLANCHARD...OIL CITY...MOORINGSPORT...
HOSSTON...RODESSA...BELCHER...IDA...GILLIAM...SMITHLAND...
BRIGHTSTAR...KILDARE...MCLEOD...BIVINS...RAVANNA...LODI...
KARNACK AND GRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3311 9432 3313 9386 3255 9383 3254 9430
TIME...MOT...LOC 2228Z 352DEG 7KT 3278 9424
19
Special weather statement, Jul 27, 5:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT WED JUL 27 2016
TXZ110>112-125-126-137-138-272345-
GREGG TX-MARION TX-CAMP TX-HARRISON TX-CASS TX-UPSHUR TX-MORRIS TX-
601 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRIS...NORTHWESTERN
HARRISON...CAMP...WESTERN MARION...SOUTHWESTERN CASS...UPSHUR AND
NORTHWESTERN GREGG COUNTIES UNTIL 645 PM CDT...
AT 601 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
ORE CITY...OR 13 MILES EAST OF GILMER...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...WHITE OAK...GLADEWATER...GILMER...PITTSBURG...
LEESBURG...JEFFERSON...LINDEN...HUGHES SPRINGS...LONE STAR...
BIG SANDY...ORE CITY...CLARKSVILLE CITY...EAST MOUNTAIN...
CEDAR SPRINGS...DIANA...WEST MOUNTAIN...NEWSOME AND ROSEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3301 9515 3301 9486 3300 9485 3298 9482
3301 9482 3302 9432 3253 9430 3257 9515
TIME...MOT...LOC 2301Z 352DEG 7KT 3278 9471
19Special weather statement, Jul 27, 5:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT WED JUL 27 2016
TXZ124>126-136>138-150-151-280015-
GREGG TX-WOOD TX-RUSK TX-MARION TX-HARRISON TX-UPSHUR TX-PANOLA TX-
SMITH TX-
635 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRISON...SOUTHWESTERN MARION...
NORTHERN RUSK...NORTHWESTERN PANOLA...SOUTHEASTERN WOOD...UPSHUR...
GREGG AND EASTERN SMITH COUNTIES UNTIL 715 PM CDT...
AT 634 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HALLSVILLE...OR 8 MILES EAST OF LONGVIEW...MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...KILGORE...WHITE OAK...GLADEWATER...GILMER...
HALLSVILLE...OVERTON...JEFFERSON...TATUM...BIG SANDY...HAWKINS...
ORE CITY...NEW LONDON...CLARKSVILLE CITY...BECKVILLE...
EAST MOUNTAIN...DIANA...WEST MOUNTAIN AND ROSEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3282 9431 3223 9429 3225 9523 3282 9524
TIME...MOT...LOC 2334Z 347DEG 21KT 3254 9463
19
Lightning, Upshur
- When
- July 27, 6:00 PM CST
- Where
- Upshur County, 0.69 mi N of Enoch
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 32.730, -94.980
Lightning struck a home on FM. 1797 in the community of Kelsey Texas just south of Hwy. 154. There were no reports of injuries.
Thunderstorm Wind, Wood
- When
- July 27, 6:15 PM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.670, -95.490
A large tree fell on a home on McWhorter Street crushing the home. Another tree fell on a home on North Johnson Street and damaged a carport. Another tree was downed across West McDonald Street and some utility poles were also downed in town. There were no reports of injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 27, 20161 death · 1 event
- Damaging Winds in Virginia, July 27, 2016$192,000 · 55 kt wind · 18 events
- Damaging Winds in Arizona, July 27, 2016$100,000 · 62 kt wind · 4 events
- Tornado in Wisconsin, July 27, 2016$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, July 27, 2016$45,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, July 27, 2016$30,000 · 50 kt wind · 10 events
- Damaging Winds in Michigan, July 27, 2016$35,000 · 55 kt wind · 2 events
- Tornado and Hail in Minnesota, July 27, 2016$25,000 · EF0 · 8 events
- Hail in Montana, July 27, 20162.75 in hail · 20 events
- Flash Flood and Hail in Wyoming, July 27, 20162.5 in hail · 18 events
- Damaging Winds in Michigan, July 27, 2016$18,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, July 27, 20162 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640819, 640820.